Alert archive / California / Wind Advisories in 2011
Wind Advisory 58, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 28, 2011, 8:26 PM PDT. It took effect at Jun 29, 2011, 10:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2011, 8:26 PM PDT (03:26 UTC)
- In effect from
- Jun 29, 2011, 10:00 AM PDT
- Expired
- Jun 29, 2011, 9:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
440 WWUS76 KLOX 290326 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 826 PM PDT TUE JUN 28 2011 CAZ059-291200- /O.NEW.KLOX.WI.Y.0058.110629T1700Z-110630T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 826 PM PDT TUE JUN 28 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT FROM 10 AM TO 9 PM PDT WEDNESDAY. * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH WILL DEVELOP ACROSS THE DESERT ON WEDNESDAY AND CONTINUE THROUGH WEDNESDAY EVENING. * IMPACTS...BLOWING DUST MAY FORM WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. STRONG CROSS WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY ALONG THE 14 FREEWAY AND PEARBLOSSOM HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. && $$ HALL
3 follow-up statements
620 WWUS76 KLOX 291202 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 502 AM PDT WED JUN 29 2011 CAZ059-292015- /O.CON.KLOX.WI.Y.0058.110629T1700Z-110630T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 502 AM PDT WED JUN 29 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH WILL DEVELOP ACROSS THE DESERT LATER THIS MORNING AND CONTINUE THROUGH THE EVENING. THE WINDS WILL BE STRONGEST IN THE WESTERN FOOTHILLS. * IMPACTS...BLOWING DUST COULD LOCALLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. STRONG CROSS WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY ALONG THE 14 FREEWAY AND PEARBLOSSOM HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. && $$ ASR
540 WWUS76 KLOX 292005 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA ISSUED BY NATIONAL WEATHER SERVICE SAN FRANCISCO CA 105 PM PDT WED JUN 29 2011 CAZ059-300400- /O.CON.KLOX.WI.Y.0058.000000T0000Z-110630T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 105 PM PDT WED JUN 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH WILL DEVELOP ACROSS THE DESERT LATER THIS MORNING AND CONTINUE THROUGH THE EVENING. THE WINDS WILL BE STRONGEST IN THE WESTERN FOOTHILLS. * IMPACTS...BLOWING DUST COULD LOCALLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. STRONG CROSS WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY ALONG THE 14 FREEWAY AND PEARBLOSSOM HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF 35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. && $$
365 WWUS76 KLOX 300400 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PDT WED JUN 29 2011 CAZ059-300500- /O.EXP.KLOX.WI.Y.0058.000000T0000Z-110630T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 900 PM PDT WED JUN 29 2011 ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE HAS ALLOWED A WIND ADVISORY FOR THE ANTELOPE VALLEY TO EXPIRE AT 9 PM PDT THIS EVENING. LOCAL WIND GUSTS IN EXCESS OF 35 MPH REMAIN POSSIBLE ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY TONIGHT. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 28, 6:44 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 28, 6:44 PM PDT, 1 hour 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 644 PM PDT TUE JUN 28 2011 .SYNOPSIS... AN UPPER-LEVEL LOW PRESSURE SYSTEM WILL SWING OVER THE REGION THROUGH WEDNESDAY WITH POSSIBLE SHOWERS FOR THE NORTHERN AREAS...AND WINDS IN THE MOUNTAINS AND DESERTS. HIGH PRESSURE WILL MOVE IN THURSDAY AND BRING ABOVE SEASONAL TEMPERATURES THROUGH THE HOLIDAY WEEKEND. THE HIGH PRESSURE SYSTEM MAY FETCH SUBTROPICAL MOISTURE INTO THE MOUNTAINS AND DESERTS EARLY NEXT WEEK. && .UPDATE... KVBX RADAR INDICATES A BAND OF SHOWERS HOLDING TOGETHER OVER THE COASTAL WATERS OFFSHORE OF SAN LUIS OBISPO COUNTY. WITH THIS LINE OF SHOWERS ORIENTED ALONG WITH A LINE OF INCREASING MOISTURE IN THE MODEL SOLUTIONS...POPS WERE ADDED TO PACKAGE FOR MAINLY SAN LUIS OBISPO COUNTY THIS EVENING ALONG WITH INCREASING CLOUDINESS. ADDITIONAL UPDATES TO THE PACKAGE MAY BE ISSUED LATER THIS EVENING. && .PREV DISCUSSION... SHORT TERM (TODAY-FRI)...A COLD FRONT SWEEPING THROUGH THE BAY AREA TODAY WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE STATE TONIGHT, WEAKENING AS IT DOES. GIVEN THE AMOUNT OF MOISTURE IT HAS ENTRAINED AND JUST THE MAGNITUDE OF THE TROF ITSELF IT APPEARS AT LEAST SOME LIGHT RAIN WILL DEVELOP NORTH OF PT CONCEPTION LATER TONIGHT INTO EARLY WED. THE CHANCES OF THIS RAIN ACTUALLY TIPPING ANY RAIN BUCKETS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS SLO AND NRN SBA COUNTIES, BUT EVEN NRN SBA COUNTY SHOULD AT LEAST SEE SOME SPRINKLES BY WED MORNING. SO POPS HAVE BEEN INCREASED ACROSS THAT AREA IN LINE WITH THIS BEING A HIGH POP BUT VERY LOW QPF EVENT. I EXPECT MOST AREAS UP NORTH WILL CHECK IN WITH LESS THAN A TENTH OF AN INCH, BUT COULD SEE UP TO A QUARTER INCH IN THE SANTA LUCIAS IN NRN SLO COUNTY. THE FRONT WILL CONTINUE TO WEAKEN AS IT SLIDES THROUGH THE REMAINDER OF THE FORECAST AREA WED WITH JUST A FEW CLOUDS PASSING THROUGH. MAINLY THE IMPACTS WILL BE COOLER TEMPERATURES AND INCREASING WINDS. WINDS WILL BE CLOSE TO ADVISORY LEVEL IN THE ANTELOPE VALLEY BY AFTERNOON, THOUGH NOT CONFIDENT ENOUGH NOW TO ISSUE ONE THIS EARLY. ALSO SOME GUSTY WINDS EXPECTED THROUGH THE SANTA YNEZ RANGE DURING THE EARLY EVENING HOURS BUT GENERALLY BELOW ADVISORY LEVELS. MARINE LYR EXPECTED TO DEEPEN SOME OVERNIGHT TONIGHT AHEAD OF THE FRONT. 18Z NAM SHOWED THIS BETTER THAN EARLIER RUNS AND EXPECT CLOUDS TO MOVE INTO THE SANTA CLARITA VALLEY BY MORNING. GIVEN THE BETTER THAN EXPECTED COOLING THAT TOOK PLACE ACROSS THE VALLEYS TODAY THIS SEEMS LIKE A GOOD BET. HIGH PRESSURE WILL BE BUILDING IN RAPIDLY BEHIND THE TROF THU AND FRI BEGINNING A LONG DURATION WARMING TREND THAT WILL TAKE US THROUGH THE HOLIDAY WEEKEND. HIGHS SHOULD WARM UP AT LEAST 5-10 DEGREES THU WITH A SIMILAR TREND FRI. THIS WILL PUSH INLAND TEMPS NEAR 100 BY FRIDAY AFTERNOON. LONG TERM (SAT-TUE)...LOOKS LIKE THE WARMING TREND WILL PEAK SUNDAY, THEN LEVEL OFF THROUGH EARLY NEXT WEEK. ALTHOUGH THE MODELS TODAY WERE A SKOSH COOLER OVER THE WEEKEND HIGHS SHOULD STILL TOP 100 IN THE WARMEST INTERIOR VALLEYS AND POSSIBLY AS HIGH AS 105-108 IN THE ANTELOPE VALLEY. 12Z MODELS WERE ALSO DRIER WITH THE SOUTHEAST FLOW SUN-TUE THAN PREVIOUS RUNS, BUT THIS COULD JUST BE TEMPORARY. WOULD PREFER TO HOLD ONTO THE LOW CONVECTIVE POPS EARLY NEXT WEEK AS THE POSITION OF THE HIGH IS STILL MARGINALLY FAVORABLE FOR SOMETHING IF A GOOD MOISTURE SOURCE CAN BE TAPPED. AS OF NOW THE MODELS DO NOT SHOW THIS HAPPENING, BUT THE CHANCES ARE CERTAINLY BETTER THAN ZERO SO THE SLIGHT CHANCE OF TSTORMS OVER THE MTNS AND ANTELOPE VALLEY WILL REMAIN IN THE FORECAST. && .AVIATION...29/0005Z. IFR TO MVFR CONDITIONS WILL DEVELOP THROUGH 07Z THIS EVENING AHEAD OF A COLD FRONT DROPPING SOUTH. THE MARINE LAYER SHOULD LIFT THROUGHOUT TONIGHT...BUT OCCASIONAL IFR CATEGORY CEILINGS ARE POSSIBLE BENEATH SHOWERS OR DRIZZLE. CURRENT PACKAGE IS OPTIMISTIC WITH CLEARING ON WEDNESDAY...BUT THERE IS A CHANCE THAT MVFR CONDITIONS COULD PERSIST THROUGHOUT WEDNESDAY AFTERNOON. KLAX...MVFR CONDITIONS WILL SPREAD INTO KLAX WITHIN THE NEXT 90 MINUTES AND PERSIST THROUGH AT LEAST 19Z WEDNESDAY. THERE IS A 30 PERCENT CHANCE OF IFR CONDITIONS BETWEEN 13Z AND 19Z WEDNESDAY. THERE IS A CHANCE THAT MVFR CONDITIONS COULD PERSIST THROUGHOUT THE PERIOD. KBUR...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 06Z THIS EVENING...THEN MVFR CONDITIONS SHOULD SPREAD IN BETWEEN 06Z AND 10Z TONIGHT. MVFR CONDITIONS WILL PERSIST THROUGH AT LEAST 18Z WEDNESDAY...BUT THERE IS A 30 PERCENT CHANCE OF IFR CONDITIONS BETWEEN 10Z AND 18Z WEDNESDAY. THERE IS A CHANCE THAT MVFR CONDITIONS MAY PERSIST PAST 18Z WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...HALL/WOFFORD AVIATION...HALL SYNOPSIS..SETO/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 28, 6:00 AM PDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE JUN 28 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-291300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY IT WILL BE VERY HOT OVER THE HOLIDAY WEEKEND INCLUDING THE FOURTH OF JULY. MANY TRIPLE DIGIT READINGS ARE EXPECTED INLAND AND WHILE THE COASTAL AREAS WILL BE COOLER TEMPERATURES THERE WILL STILL BE ABOVE NORMAL. PEOPLE PLANNING OUTDOOR ACTIVITIES OVER THIS UPCOMING HOLIDAY WEEKEND SHOULD PLAN ON AND PREPARE FOR VERY HOT TEMPERATURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:10 PM PDT | Small Craft Advisory | LOX | 5 days |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.